Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
CASE REPORTS
Bortezomib-induced Posterior Reversible Encephalopathy Syndrome in a Patient with Newly Diagnosed Multiple Myeloma
Gaku OshikawaAkira KojimaNoriko DokiTakeshi KobayashiKazuhiko KakihanaHiromasa TsudaIkuyo EndoNoriko KamataKazuteru OhashiHisashi Sakamaki
Author information
JOURNALS OPEN ACCESS

2013 Volume 52 Issue 1 Pages 111-114

Details
Abstract

Posterior reversible encephalopathy syndrome (PRES) is a known but extremely rare side effect of bortezomib therapy. An unusual case of PRES possibly caused by bortezomib during induction treatment in a patient with multiple myeloma is reported. The patient experienced neither hypertensive crisis nor uremic encephalopathy at the onset of PRES, which are both well-known etiologies of PRES. The patient's PRES-related symptoms resolved completely after discontinuation of bortezomib and administration of a bulk dose of corticosteroids. The importance of early recognition of this potential neurological complication must be emphasized because this new drug is being increasingly prescribed.

Information related to the author
© 2013 by The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top